alexa Liver toxicity induced by non-nucleoside reverse transcriptase inhibitors.
Infectious Diseases

Infectious Diseases

Journal of AIDS & Clinical Research

Author(s): Rivero A, Mira JA, Pineda JA, Rivero A, Mira JA, Pineda JA

Abstract Share this page

Abstract Liver toxicity is one of the most relevant adverse effects of antiretroviral therapy. Within the non-nucleoside reverse transcriptase inhibitors (NNRTIs), efavirenz can be considered a safer drug for the liver than nevirapine. In fact, the frequency of severe increased liver enzymes in patients on efavirenz ranges from 1 to 8\%, whereas in patients treated with nevirapine, it ranges from 4 to 18\%. Likewise, nevirapine is more commonly associated than efavirenz with early acute hepatitis, which is produced by a hypersensitivity mechanism and has a defined risk profile that often makes it avoidable. Despite the fact that most cases of NNRTI-induced liver toxicity are asymptomatic, the rates of symptomatic events in patients treated with nevirapine are greater than in subjects on efavirenz. In any case, it is unusual for an NNRTI to be suspended due to liver toxicity. This article was published in J Antimicrob Chemother and referenced in Journal of AIDS & Clinical Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords